Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 9, 2023, 2:43 PM MST for 9 counties in New Mexico. It took effect at Jan 10, 2023, 3:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2023, 2:43 PM MST (21:43 UTC)
- In effect from
- Jan 10, 2023, 3:00 AM MST
- Expired
- Jan 10, 2023, 5:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Guadalupe County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 158 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3948 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WWUS75 KABQ 092143 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 243 PM MST Mon Jan 9 2023 NMZ213>215-101100- /O.NEW.KABQ.WI.Y.0003.230110T1000Z-230111T0000Z/ /O.NEW.KABQ.HW.A.0001.230111T1500Z-230112T0100Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 243 PM MST Mon Jan 9 2023 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 PM MST TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph expected. For the High Wind Watch, west winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Sangre de Cristo Mountains. * WHEN...For the Wind Advisory, from 3 AM to 5 PM MST Tuesday. For the High Wind Watch, from Wednesday morning through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NMZ212-221-223-226-228-229-231>237-239-240-101100- /O.NEW.KABQ.HW.A.0001.230111T1500Z-230112T0100Z/ Glorieta Mesa Including Glorieta Pass-Sandia and Manzano Mountains including Edgewood-Central Highlands-South Central Mountains-Far Northeast Highlands-Northeast Highlands-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Eastern Lincoln County-Southwest Chaves County- 243 PM MST Mon Jan 9 2023 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph possible. * WHERE...This includes most areas along and east of the Central Mountain Chain. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. * ADDITIONAL DETAILS...If holiday decorations are still displayed outside, gusty winds on Wednesday could damage or blow these decorations away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ 34
2 follow-up statements
431 WWUS75 KABQ 100939 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 239 AM MST Tue Jan 10 2023 NMZ223-229-232>234-102200- /O.EXB.KABQ.WI.Y.0003.230110T1700Z-230111T0000Z/ /O.CON.KABQ.HW.A.0001.230111T1500Z-230112T0100Z/ Central Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County-Quay County- 239 AM MST Tue Jan 10 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. For the High Wind Watch, west winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Central Highlands, Guadalupe County, Quay County, Eastern San Miguel County, and Northeast Highlands. * WHEN...For the Wind Advisory, from 10 AM this morning to 5 PM MST this afternoon. For the High Wind Watch, from Wednesday morning through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NMZ213>215-102200- /O.CON.KABQ.WI.Y.0003.230110T1000Z-230111T0000Z/ /O.CON.KABQ.HW.A.0001.230111T1500Z-230112T0100Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 239 AM MST Tue Jan 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...For the Wind Advisory, west winds 30 to 35 mph with gusts up to 55 mph expected. For the High Wind Watch, west winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Sangre de Cristo Mountains. * WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For the High Wind Watch, from Wednesday morning through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. Areas of blowing snow on Wednesday will limit visibility to less than one mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NMZ212-221-226-228-231-235>237-239-240-102200- /O.CON.KABQ.HW.A.0001.230111T1500Z-230112T0100Z/ Glorieta Mesa Including Glorieta Pass-Sandia and Manzano Mountains including Edgewood-South Central Mountains-Far Northeast Highlands-Harding County-Curry County-Roosevelt County- De Baca County-Eastern Lincoln County-Southwest Chaves County- 239 AM MST Tue Jan 10 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Sandia and Manzano Mountains including Edgewood, Glorieta Mesa Including Glorieta Pass, South Central Mountains, Far Northeast Highlands, Harding County, Curry County, Roosevelt County, De Baca County, Eastern Lincoln County, and Southwest Chaves County. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ 11
978 WWUS75 KABQ 102114 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 214 PM MST Tue Jan 10 2023 NMZ213>215-110100- /O.UPG.KABQ.HW.A.0001.230111T1500Z-230112T0100Z/ /O.NEW.KABQ.HW.W.0001.230111T1500Z-230112T0100Z/ /O.CON.KABQ.WI.Y.0003.000000T0000Z-230111T0000Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 214 PM MST Tue Jan 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Sangre de Cristo Mountains. * WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For the High Wind Warning, from 8 AM to 6 PM MST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. Areas of blowing snow on Wednesday will limit visibility to less than one mile at times. * ADDITIONAL DETAILS...If holiday decorations are still displayed outside, gusty winds on Wednesday could damage or blow these decorations away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ223-229-232>234-110100- /O.UPG.KABQ.HW.A.0001.230111T1500Z-230112T0100Z/ /O.NEW.KABQ.HW.W.0001.230111T1500Z-230112T0100Z/ /O.CON.KABQ.WI.Y.0003.000000T0000Z-230111T0000Z/ Central Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County-Quay County- 214 PM MST Tue Jan 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. For the High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Central Highlands, Guadalupe County, Quay County, Eastern San Miguel County, and Northeast Highlands. * WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For the High Wind Warning, from 8 AM to 6 PM MST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. * ADDITIONAL DETAILS...If holiday decorations are still displayed outside, gusty winds on Wednesday could damage or blow these decorations away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ212-221-226-228-231-235>237-239-240-110100- /O.UPG.KABQ.HW.A.0001.230111T1500Z-230112T0100Z/ /O.NEW.KABQ.HW.W.0001.230111T1500Z-230112T0100Z/ Glorieta Mesa Including Glorieta Pass-Sandia and Manzano Mountains including Edgewood-South Central Mountains-Far Northeast Highlands-Harding County-Curry County-Roosevelt County- De Baca County-Eastern Lincoln County-Southwest Chaves County- 214 PM MST Tue Jan 10 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Sandia and Manzano Mountains including Edgewood, Glorieta Mesa Including Glorieta Pass, South Central Mountains, Far Northeast Highlands, Harding County, Curry County, Roosevelt County, De Baca County, Eastern Lincoln County, and Southwest Chaves County. * WHEN...From 8 AM to 6 PM MST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles on north to south oriented roadways. * ADDITIONAL DETAILS...If holiday decorations are still displayed outside, gusty winds on Wednesday could damage or blow these decorations away. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ222-224-227-230-238-110100- /O.NEW.KABQ.WI.Y.0004.230111T1500Z-230112T0100Z/ Estancia Valley-South Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Union County-Chaves County Plains- 214 PM MST Tue Jan 10 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Estancia Valley, South Central Highlands, Johnson and Bartlett Mesas Including Raton Pass, Union County, and Chaves County Plains. * WHEN...From 8 AM to 6 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 9, 10:29 AM MST, 4 hours 14 minutes earlier.
Area forecast discussion, Jan 9, 10:29 AM MST, 4 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1029 AM MST Mon Jan 9 2023 ...New AVIATION... .SYNOPSIS... Issued at 217 AM MST Mon Jan 9 2023 Monday and Tuesday will be tranquil with temperatures 5-15 degrees above average. A storm system will graze northern New Mexico on Wednesday, bringing snow to the northern mountains, high winds to the eastern plains, and cooler temperatures statewide. Mostly clear skies and warmer than average temperatures will prevail Thursday through Saturday. Precipitation chances increase on Sunday as Pacific moisture pushes into the region. && .SHORT TERM... (Today through Tuesday) Issued at 217 AM MST Mon Jan 9 2023 Mostly sunny skies this morning will give way to waves of thicker cirrus as high level moisture increases ahead of a powerful storm system moving into CA. Flow aloft will become zonal and strengthen mt wave action along the central mt chain. Westerly winds will not be significant with periodic gusts near 30 mph along the east slopes and adjacent high plains. Temps will trend a couple degrees warmer with many areas 5 to 10F above normal. Winds aloft increase further tonight with mt waves amplifying along the central mt chain. Gusts may approach 40 mph at times along the immediate east slopes of the Sangre de Cristo Mts. Min temps will trend several degrees warmer with downslope flow and more high clouds. A fast-moving upper level shortwave will race across NM on Tuesday with more high cloud cover and stronger winds. Westerly winds will gusts to between 35 and 50 mph at times along the Sangre de Cristo Mts. Winds will spread to the I-40 corridor of eastern NM thru the afternoon but confidence on duration and coverage may limit the need for a Wind Advisory. Max temps will trend a few degrees warmer with a few areas across the eastern plains near 15 to 20F above normal. && .LONG TERM... (Tuesday night through Sunday) Issued at 217 AM MST Mon Jan 9 2023 Breezy to windy conditions Tuesday afternoon will die down overnight as the jet max moves eastward into Texas. A storm system will impact the state on Wednesday, bringing snow to the northern mountains and high winds to the eastern plains. A negatively tilted trough over the Great Basin will tilt more neutrally as it moves over New Mexico on Wednesday. As it does so, the upper-level jet max will weaken as it rounds the base of the trough. In recent model runs, 700 mb winds have trended down a bit and the storm track has shifted further north. The development of a lee side low in southeast Colorado will help to create windy to very windy conditions from the central mountains eastward on Wednesday afternoon. There is still some disagreement on the strength of the winds, but max gusts have trended upward as models get into better agreement on the storm track. Given the recent dry conditions on the eastern plains, patchy blowing dust creating reduced visibility is possible where winds are strongest. The storm will also advect in enough Pacific moisture to squeeze out a few inches of snow in the northern mountains, with the Tusas favored given the southwest flow and location of the baroclinic zone. While snow accumulations in the Sangre de Cristo mountains will be light, the strong winds that develop Wednesday afternoon may create areas of blowing snow. Ridging will move in behind the trough on Thursday, allowing for warming and clearing. The quiet and seasonably warm weather will last until Sunday when guidance agrees that troughing over the Pacific will finally move inland over the Intermountain West. This will allow for Pacific moisture to penetrate inland into New Mexico and result in increasing precipitation chances early next week. && .AVIATION... (18Z TAFS) Issued at 1027 AM MST Mon Jan 9 2023 VFR conditions are expected for the next 24 hours. Breezy westerly winds are expected along and east of the Central Mountain Chain this afternoon, especially in a corridor from KCQC/KLVS east- southeast to KCVS where gusts near 25kt are likely. Stronger wind gusts are likely over the Sangre de Cristo Mountains overnght. LLWS may develop at KLVS overnight as a result of the higher winds aloft. Otherwise, high clouds will continue to move in and increase from the northwest. && .FIRE WEATHER... Issued at 217 AM MST Mon Jan 9 2023 Mild and dry conditions will persist today and Tuesday with breezy to locally windy conditions in the high terrain and parts of eastern NM. A storm system approaching from the west will bring strong winds to eastern NM Wednesday with gusts of 55 to 65 mph possible. Despite Min RH above 15%, very dry antecedent fuel conditions has generated RFTI values of 4+ across much of eastern NM Wednesday. Winds may be strong enough Tuesday for a period of elevated fire danger along the Caprock region as well. A Fire Weather Watch may be needed for much of eastern NM Wednesday. A quick burst of valley rain and mountain snow is expected over northern and western NM late Tuesday night thru Thursday morning. Snowfall accums will be light in most areas with perhaps 3 to 6" in the Tusas Mts. A strong upper level ridge will move over the region Friday and Saturday with above normal temps and light winds. The next storm system may take aim on the region beginning Sunday with more wind, rain, snow, and colder temps. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 46 28 50 31 / 0 10 10 80 Dulce........................... 45 21 47 25 / 0 10 20 90 Cuba............................ 46 24 48 25 / 0 0 5 50 Gallup.......................... 48 24 51 26 / 0 0 5 60 El Morro........................ 49 25 49 26 / 0 0 0 50 Grants.......................... 53 22 54 25 / 0 0 0 40 Quemado......................... 54 26 54 28 / 0 0 0 30 Magdalena....................... 55 33 56 33 / 0 0 0 5 Datil........................... 53 27 53 29 / 0 0 0 10 Reserve......................... 56 30 56 30 / 0 0 0 20 Glenwood........................ 60 35 59 34 / 0 0 0 10 Chama........................... 38 20 41 21 / 0 10 20 80 Los Alamos...................... 47 29 49 31 / 0 0 0 40 Pecos........................... 49 29 51 29 / 0 0 0 20 Cerro/Questa.................... 43 23 45 27 / 0 0 0 40 Red River....................... 42 22 43 20 / 0 0 0 40 Angel Fire...................... 41 20 41 21 / 0 0 0 30 Taos............................ 46 20 48 24 / 0 0 0 30 Mora............................ 51 30 51 30 / 0 0 0 20 Espanola........................ 51 22 54 27 / 0 0 0 30 Santa Fe........................ 49 28 50 30 / 0 0 0 20 Santa Fe Airport................ 50 24 52 28 / 0 0 0 20 Albuquerque Foothills........... 52 34 54 37 / 0 0 0 20 Albuquerque Heights............. 54 31 55 34 / 0 0 0 10 Albuquerque Valley.............. 55 27 57 32 / 0 0 0 10 Albuquerque West Mesa........... 53 29 54 33 / 0 0 0 10 Belen........................... 56 28 59 30 / 0 0 0 5 Bernalillo...................... 54 28 56 32 / 0 0 0 20 Bosque Farms.................... 56 25 58 29 / 0 0 0 5 Corrales........................ 54 28 55 32 / 0 0 0 10 Los Lunas....................... 55 24 58 28 / 0 0 0 5 Placitas........................ 51 30 53 34 / 0 0 0 20 Rio Rancho...................... 52 30 54 33 / 0 0 0 10 Socorro......................... 58 32 61 32 / 0 0 0 5 Sandia Park/Cedar Crest......... 48 30 49 32 / 0 0 0 20 Tijeras......................... 51 28 53 33 / 0 0 0 20 Edgewood........................ 52 26 53 31 / 0 0 0 10 Moriarty/Estancia............... 54 23 56 27 / 0 0 0 5 Clines Corners.................. 51 28 53 30 / 0 0 0 5 Mountainair..................... 53 30 56 33 / 0 0 0 0 Gran Quivira.................... 54 30 56 32 / 0 0 0 0 Carrizozo....................... 59 35 59 39 / 0 0 0 0 Ruidoso......................... 56 36 56 37 / 0 0 0 0 Capulin......................... 56 32 57 30 / 0 0 0 0 Raton........................... 59 27 60 26 / 0 0 0 5 Springer........................ 58 28 61 26 / 0 0 0 5 Las Vegas....................... 57 30 58 31 / 0 0 0 5 Clayton......................... 61 37 64 35 / 0 0 0 0 Roy............................. 59 34 61 33 / 0 0 0 0 Conchas......................... 62 36 67 36 / 0 0 0 0 Santa Rosa...................... 63 36 64 36 / 0 0 0 0 Tucumcari....................... 67 40 69 37 / 0 0 0 0 Clovis.......................... 66 35 68 37 / 0 0 0 0 Portales........................ 67 36 69 38 / 0 0 0 0 Fort Sumner..................... 67 35 68 37 / 0 0 0 0 Roswell......................... 69 35 74 38 / 0 0 0 0 Picacho......................... 66 41 67 44 / 0 0 0 0 Elk............................. 64 39 65 41 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...42 LONG TERM....16 AVIATION...34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:43 PM MST | High Wind Watch | ABQ | Bernalillo, Chaves, Colfax, Curry, De Baca, Guadalupe and 12 more | 24 hr |
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.